Hail, Putnam
- When
- June 1, 3:48 PM EST to 3:50 PM EST
- Where
- Putnam County, Greencastle
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.650, -86.870
In addition to the hail wind gusts to 30 mph also occurred.
Severe weather moved through central Indiana during the late afternoon and early evening hours of June 1st. Large hail was the main threat with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe weather moved through central Indiana during the late afternoon and early evening hours of June 1st. Large hail was the main threat with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM EST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EDT SUN JUN 1 2008 .DISCUSSION... MAIN WEATHER PROBLEM WILL BE THE CHANCE OF RAIN MONDAY NIGHT AND TUE. FOR THE VERY SHORT TERM AN ISOLATED TSTM DEVELOPED WITH THE DAYTIME HEATING ALONG A WEAK BOUNDRY IN NW INDIANA. 50DBZ REFL IS HIGH ENOUGH FOR SOME SMALL HAIL WITH THIS. THIS STORM SHOULD DISSIPATE WITH SUNSET. CROSS SECTIONS OF ALL MODELS ARE VERY DRY TNGT. SKIES SHOULD BE CLEAR TO MO CLEAR UNTIL LATER TNGT WHEN SOME HIGH LEVEL MSTR BEGINS TO MOVE IN. THERE SHOULD NOT BE ENOUGH CLOUDINESS TO PREVENT TEMPS FROM DROPPING. THE SLIGHTLY WARMER ETA TEMPS LOOK BETTER. HIGH PRESSURE MOVES OVER INDIANA ON MONDAY. CROSS SECTIONS SHOW HIGHER LVL MOISTURE CONTINUING TO INCREASE. WILL GO WITH INCREASING CLDS DURING THE DAY. 850 MB TEMPS INCREASE SLIGHTLY SO WILL GO A LITTLE WARMER THEN TODAY. MODELS TEMPS ARE VERY CLOSE TO EACH OTHER SO WILL GO WITH THEM. A COLD FRONT MOVES TOWARD INDIANA MONDAY NIGHT. THE ETA HAS REAL GOOD PVA MOVING IN. ETA HAS LI DROPPING TO ARND -2 WITH NGM MORE STABLE. SOME STORMS MAY DEVELOP DURING THE EVENING BUT MOST ACTION WILL HAPPEN AFTER MIDNIGHT. WITH GOOD WAA TEMPS WILL NOT DROP LOWER THEN THE MID TO UPPER 60S. THE COLD FRONT MOVES INTO NRN INDIANA ON TUE. LI DROPS TO -5. WILL CONTINUE WITH THE LIKELY POPS. THE SCT TSTMS WILL CONTINUE OVER THE AREA TUE NIGHT THROUGH THE REST OF THE WEEK. WILL KEEP A CHANCE OF TSTMS CONTINUING. THE NEXT BEST CHC WILL BE FRI NIGHT WHEN ANOTHER COLD FRONT MOVES INTO THE NRN PART. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND. && .AVIATION...DISCUSSION FOR 18Z TAFS VFR CIGS WL CONT WITH ONLY SOME SCT DIURNAL CU EXPECTED PER THE CU DEVELOPMENT PROGS. COULD ALSO BE A COUPLE OF HOURS OF MVFR FOG TOWARD MRNG UNDER BROAD AREA OF SFC HIGH PRES. NW WINDS AROUND 10 MPH BECOMING CALM AFTER DARK AND LGT FM THE SSE MID MRNG MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK PUBLIC...SH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 PM EDT SUN JUN 1 2008 INZ021-030-031-036>042-045>049-052>057-061>065-068>072-022045- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 438 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-022045- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 438 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER ANY REPORTS OF SEVERE WEATHER ARE WELCOME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT SUN JUN 1 2008 INZ035-043-044-012030- FOUNTAIN-PARKE-VERMILLION- 344 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORM OVER NORTHWEST CENTRAL INDIANA... A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE FROM PERRYSVILLE IN NORTHERN VERMILLION COUNTY...TO KINGMAN IN SOUTHERN FOUNTAIN COUNTY...AND TURKEY RUN STATE PARK IN NORTHERN PARKE COUNTY AT 335 PM EDT. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH...AND IS CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH. THE STRONGEST PART OF THIS STORM IS OVER TURKEY RUN STATE PARK AT THIS TIME. THOSE WHO ARE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY UNTIL THE STORM HAS PASSED. DO NOT STAND UNDER TREES OR OTHER TALL OBJECTS...AS THESE OBJECTS MAY BE STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY RISING WATER IN CREEKS AND OTHER LOW SPOTS...AS THESE AREAS ARE VULNERABLE TO FLASH FLOODING. NIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 421 PM EDT SUN JUN 1 2008 INZ035-036-043>045-012100- FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION- 421 PM EDT SUN JUN 1 2008 ...STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST CENTRAL INDIANA... STRONG TO SEVERE THUNDERSTORMS WERE LOCATED NEAR PERRYSVILLE... KINGMAN...CRAWFORDSVILLE AND RUSSELLVILLE AT 410 PM EDT. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH...AND ARE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH OR MORE IN DIAMETER...AND WIND GUSTS IN EXCESS OF 50 MPH. THE STRONGEST PARTS OF THESE STORMS WILL PASS THROUGH CRAWFORDSVILLE...NEW MARKET...NEAR CECIL HARDIN RESERVOIR... AND BAINBRIDGE SEEK SHELTER IMMEDIATELY UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PUTNAM COUNTY UNTIL 500 PM EDT. NIELD
The Indianapolis radar (KIND), 51 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
4 hail. Local standard time, as filed.
In addition to the hail wind gusts to 30 mph also occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100495, 100498, 100499, 100502.